I am posting here in the hopes someone who went through something similar will be able to help me.
I was diagnosed with GERD two years ago, and I have been able to go through life without PPIs (despite doctors prescribing them to me) until recently. Managing my diet and changing my lifestyle was enough for a long time, I even went months at a time without having a bad day. When I was first diagnosed with GERD, I developed a minor esophageal inflammation, and I decided to try Nexium at the time, but on the third day I was feeling incredibly sick in many ways and just stopped. Now, two years later, I randomly developed dysphagia a bit over a week ago, it got to the point where I couldn't swallow anything solid anymore. Food got stuck in my throat , and I had incredibly intense ear/throat/jaw pain. Even swallowing my saliva was painful, it felt like something was stuck in my throat. I took it as a sign I should try a ppi I had in a drawer for awhile. So, I took lansoprazole for 6 days in a row, 15mg every morning before breakfast. On the fourth day, the dysphagia started to dissipate, the fifth day was even better. But, on the sixth day, a few hours after taking the pill, I had full blown reflux like I never had before. I should precise that I didn't even have reflux the weeks before taking the ppi, so I have no idea how the dysphagia developed, really.it's been two days now, and the acid keeps coming back up every minute of each day. In two years of having GERD, I've never felt so bad. It was so terrible last night that I had to sleep in a chair, which is something I never had to do before! I am also getting terrible stomach pain, as if I was being punched, which gives me shortness of breath.
I don't really understand. How can a ppi give me more reflux than I ever had? what am I supposed to do now? How can I protect my esophagus from the damages?
I made all the lifestyle changes necessary for GERD. I already cut off all dairy, do not eat spicy/acidic/too big of meals etc. I'm already underweight, so it's not like I can lose weight. I'm also fairly young (in my early 20s). I am getting quite depressed, no matter which doctors I'll go complain to they'll keep prescribing the same medications to me, which are manifestly making my health worse.
Post Edited (Viridescent Nebulea) : 4/8/2016 7:56:37 AM (GMT-6)